Wildfire, Childress
- When
- July 9, 4:00 PM CST to 7:00 PM CST
- Where
- Childress forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.529, -100.208 (the zone’s center; the record gives no point)
A wildfire began near Kirkland (Childress County) around 1600 CST from lightning associated with isolated thunderstorm activity. The wildfire burned a total of 800 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A wildfire began near Kirkland (Childress County) around 1600 CST from lightning associated with isolated thunderstorm activity. The wildfire burned a total of 800 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 9, 3:59 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 459 PM CDT SAT JUL 9 2011 .UPDATE... THE LATEST RADAR IMAGERY SHOWS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION...PARTICULARLY FAVORING THE EXTREME SOUTHERN PANHANDLE...EASTERN SOUTH PLAINS...AND ROLLING PLAINS...WHERE AN AREA OF SLIGHTLY BETTER INSTABILITY EXISTS. THUS...HAVE BUMPED UP POPS THROUGH 03Z TO SLIGHT CHANCE ALONG AND NORTHEAST OF A LINE FROM MULESHOE TO LUBBOCK TO POST...WITH AN ISOLATED MENTION ACROSS THE FAR WESTERN AND SOUTHWESTERN SOUTH PLAINS. GIVEN THE LACK OF APPRECIABLE WIND SHEAR...AM EXPECTING THIS CONVECTION TO LACK ORGANIZATION AND BEGIN TO DISSIPATE LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER BASED ON THE INVERTED-V SOUNDING PROFILES...GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH ANY CONVECTION THAT DOES DEVELOP...IN ADDITION TO LIGHTNING AND SOME LIGHT RAINFALL ACCUMULATIONS. && .PREV DISCUSSION... /ISSUED 348 PM CDT SAT JUL 9 2011/ SHORT TERM... WV IMAGERY SHOWS THE TROPICAL LOW CENTERED JUST OFF SHORE AND SOUTH OF THE UL RIDGE CENTERED JUST NE OF THE AREA. THIS LOW HAS BEGUN TO ADVECT IN SOME MID LVL MOISTURE TO MOST OF THE STATE. HOWEVER...AS OF 19Z LITTLE HAS MADE ITS WAY INTO THE FA...THOUGH IT HAS BEGUN TO NEAR THE SERN ZONES. ACROSS THIS AREA IS WHERE THE BEST MOISTURE AND INSTABILITY EXIST. THEREFORE...WILL CONTINUE ISO T IN THIS AREA THIS EVENING. THE LOW WILL EDGE ONSHORE TO THE SOUTH AND THEN WORK NWARD OVERNIGHT. THEN BY 18Z SUN...INSTABILITY INCREASES ACROSS THE SOUTH TO AROUND 1000 J/KG...MID LVL TEMPS COOL...AND MOISTURE LEVELS INCREASE. GIVEN THE BEST LIFT REMAINS TO THE SW OF THE FA WILL ONLY CONTINUE SLGT/ISO POPS ACROSS THE WRN HALF OF FA...THOUGH HAVE BROUGHT SLIGHTLY FURTHER SOUTH THAN PREVIOUS FORECAST. OTHERWISE...ONLY MINOR CHANGES MADE IN THE SHORT TERM. MEADOWS LONG TERM... THE UPPER-LEVEL LOW IS STILL EXPECTED TO TRACK NWD ACROSS THE AREA MONDAY AND TUESDAY...WITH MODELS MORE CONSISTENT NOW WITH A SLIGHTLY QUICKER PACE. ITS COOL CORE ALOFT SHOULD BE MOVING ACROSS OUR WRN ZONES BY MONDAY AFTERNOON...SO DESPITE A LOW-LVL FOCUS WE EXPECT SUFFICIENT INSTABILITY AND LIFT FOR AT LEAST ISOLD SHOWER AND TSTM DEVELOPMENT. CAPE WILL LIKELY BE FAIRLY LIMITED GIVEN JUST MODERATE LOW-LVL MOISTURE BUT HIER MID-LVL RH. BUT WITH THE INCREASED OVERALL PWATS AND SLOW STORM MOTION...SOME /VERY/ LOCALIZED MODERATE RAINFALL COULD OCCUR. AREAS FAVORED WILL BE ACROSS THE WEST AND PERHAPS ALSO IN THE VICINITY OF THE CAPROCK ESCARPEMENT. BY TUESDAY...THE UPPER LOW/TROUGH WILL BE MOVING INTO THE PANHANDLES...BUT FCST SNDGS LOOKS VERY SIMILAR TO MONDAY AND WITH MAYBE EVEN A LITTLE BETTER LOW-LVL MOISTURE BY THEN. BUT DECREASING LIFT TO THE SOUTH OF THE TROUGH WILL LIKELY KEEP ANY SHOWER AND THUNDERSTORM ACTIVITY ISOLD. TEMPS SUNDAY AND MONDAY EXPECTED TO BE IN THE 90S MOST AREAS WITH CONSIDERABLE AFTN/EVE CLOUD COVER...BUT POSSIBLY STILL SOME LOWER 100S IN THE LOW ROLLING PLAINS. UPPER RIDGE BEGINS TO EXPAND BACK WEST ACROSS THE AREA BY MIDWEEK...WITH SUBTROPICAL MOISTURE PLUME STILL EXPECTED TO BEND ACROSS OUR NW ZONES WED AND POSSIBLY LINGERING INTO THU...MAINTAINING LOW POPS IN THAT AREA. UPPER HIGH SHIFTS NORTH FRI/SAT ALLOWING DEEPER MOISTURE TO MOVE BACK INTO THE AREA IN THE EASTERLY FLOW ALOFT...WHICH SHOULD HAVE A MODERATING INFLUENCE IN TEMPS AND PERHAPS A CHANCE OF SHOWERS BY LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 97 65 91 65 / 20 20 10 10 10 TULIA 73 99 68 95 68 / 20 10 10 10 10 PLAINVIEW 71 101 69 95 69 / 20 10 10 10 10 LEVELLAND 72 96 65 94 66 / 10 20 10 10 10 LUBBOCK 74 98 70 95 71 / 10 20 10 10 10 DENVER CITY 70 98 64 91 65 / 10 20 10 10 10 BROWNFIELD 71 97 65 93 66 / 10 20 10 10 10 CHILDRESS 74 104 74 99 73 / 20 10 10 10 10 SPUR 71 99 72 97 70 / 20 10 10 10 10 ASPERMONT 76 100 74 98 75 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 602 AM CDT SAT JUL 9 2011 TXZ021>044-101100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 602 AM CDT SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JORDAN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320858.